Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 2005, 5:00 PM CDT for Douglas County, Ozark County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 27, 2005, 5:46 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 272200 SVRSGF MOC067-153-272245- /O.NEW.KSGF.SV.W.0121.050627T2200Z-050627T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZARK COUNTY IN SOUTHWEST MISSOURI. DOUGLAS COUNTY IN SOUTHWEST MISSOURI. * UNTIL 545 PM CDT. * AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF AVA...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN OZARK AND SOUTHWESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ROME...THORNFIELD AND LONG RUN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3693 9273 3685 9292 3659 9280 3662 9246 $$ DSA
2 follow-up statements
000 WWUS53 KSGF 272216 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 512 PM CDT MON JUN 27 2005 MOC067-153-272245- /O.CON.KSGF.SV.W.0121.000000T0000Z-050627T2245Z/ DOUGLAS MO-OZARK MO- 512 PM CDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR OZARK AND DOUGLAS COUNTIES UNTIL 545 PM CDT... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SMALL CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS EXTEND FROM NEAR GOODHOPE IN WESTERN DOUGLAS COUNTY TO NEAR THORNFIELD IN NORTHWEST OZARK COUNTY. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN OZARK AND SOUTHWESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ROME AND THORNFIELD. IN ADDITION DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL ARE OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3693 9273 3685 9292 3659 9280 3662 9246 $$ DSA
000 WWUS53 KSGF 272246 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 PM CDT MON JUN 27 2005 MOC067-153-272254- /O.EXP.KSGF.SV.W.0121.000000T0000Z-050627T2245Z/ DOUGLAS MO-OZARK MO- 544 PM CDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OZARK AND DOUGLAS COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 539 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA THROUGH 700 PM WITH FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. TREES WHERE REPORTED DOWN IN THE GOODHOPE AREA IN WESTERN DOUGLAS COUNTY. LAT...LON 3693 9273 3685 9292 3659 9280 3662 9246 $$ DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:38 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 27, 3:38 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT MON JUN 27 2005 .DISCUSSION... SHORT TERM FORECAST CONCERN WILL BE POPS ACROSS THE AREA TONIGHT. MODIFYING THE SGF SOUNDING FOR CURRENT CONDITIONS...MLCAPES ACROSS THE AREA ARE AROUND 2500 J/KG WITH NO CAPPING INVERSION. MEANWHILE AN UPPER LEVEL LOW IS TRACKING NORTHWARD ACROSS WESTERN PORTIONS OF TENNESSEE AND KENTUCKY. SCATTERED CONVECTION HAS DEVELOPED ALONG THE PERIPHERY OF THIS LOW ACROSS GENERALLY THE EASTERN HALF OF THE FORECAST AREA. WILL GO WITH SCATTERED WORDING IN THE ZONES THROUGH THIS EVENING GENERALLY ALONG AND EAST OF A SPRINGFIELD TO OSAGE BEACH LINE...WITH POSSIBLY AN ISOLATED STORM FURTHER TO THE WEST. WITH WEAK VERTICAL WIND FIELDS...STORM MOVEMENT WILL BE SLOW...INCREASING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND MINOR STREET FLOODING. SMALL HAIL AND WIND GUSTS APPROACHING 50 MPH ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. A CONVECTIVE COMPLEX MAY DEVELOP ACROSS THE NORTHERN PLAINS TONIGHT AS GOOD 850MB MOISTURE TRANSPORT IMPINGES ON A SURFACE BOUNDARY. IN ADDITION...CORFIDI VECTORS BRING THE COMPLEX SOUTHWARD TOWARDS THE OZARKS. THE REMNANTS OF THIS SYSTEM MAY REFIRE CONVECTION DURING THE DAY TUESDAY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. WITH THIS IN MIND...KEPT LOW (20 TO 30 POPS) IN THE GRIDS TO THE NORTHEAST OF SPRINGFIELD. WEDNESDAY LOOKS TO BE QUITE HOT AND HUMID ACROSS THE FORECAST AREA...AS NAM 850MB TEMPERATURES INCREASE TO AROUND 26 DEG C ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. HIGHS IN THE UPPER 90S TO POSSIBLY 100 DEGREES ARE LIKELY WEST AND NORTH OF THE OZARK PLATEAU. WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70...HEAT INDEX VALUES OF 100 TO 106 WILL BE POSSIBLE. IN THE EXTENDED...THE GFS AND ECMWF ARE SIMILAR WITH TRACKING THE MAIN UPPER LEVEL SHORTWAVE ENERGY FROM THE NORTHERN PLAINS WEDNESDAY NIGHT INTO THE UPPER MISSISSIPPI VALLEY BY THURSDAY EVENING. THE GFS DRAGS THE ASSOCIATED COLD FRONT INTO THE FAR NORTHWEST COUNTIES TOWARD 12Z THURSDAY...WHILE THE NAM AND ECMWF ARE BIT SLOWER WITH THE FRONTAL PASSAGE. HAVE 30 POPS GOING FOR THURSDAY...AND WILL HOLD OFF ON RAISING THEM MUCH AS THE BEST UPPER ENERGY WILL WELL TO THE NORTH AND LOW-LEVEL MOISTURE CONVERGENCE LOOKS TO BE WEAK ALONG THE BOUNDARY. IF THE NAM IS CORRECT...THE FRONT WILL BE SLOW TO MAKE IT THROUGH THE ENTIRE AREA DURING THE DAY. WITH THIS IN MIND...BUMPED UP HIGHS THURSDAY AFTERNOON ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA WHERE MID TO POSSIBLY UPPER 90S MAY LINGER. KEPT LOW POPS THROUGH IN THROUGH FRIDAY NIGHT...AS THE BOUNDARY MAY STALL NOT TOO FAR SOUTH OF THE FORECAST AREA. SOME CONVECTION IS POSSIBLE ACROSS FAR SOUTHERN MISSOURI FRIDAY NIGHT IF THE NOCTURNAL LOW LEVEL JET INTERACTS WITH THIS BOUNDARY. SAW && .AVIATION... MVFR CONDITIONS DUE TO HAZE AND LIGHT WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS AS THE LOW LEVEL MOISTURE REMAINS IN PLACE UNDER HIGH PRESSURE. ISOLATED THUNDERSTORMS...GENERALLY SOUTH AND EAST OF INTERSTATE 44 ARE POSSIBLE WITH TROPICAL AIRMASS OVER THE AREA...THUS HAVE PLACED VCTS IN SGF TAF UNTIL 03Z. SOME SHOWERS MAY AFFECT AREAS ALONG AND JUST WEST OF I-44 SO HAVE VCSH IN THE JLN TAF UNTIL 02Z. TUESDAY WILL SEE SOME IMPROVEMENT AS NEAR SURFACE MOISTURE MIXES OUT A LITTLE BRINGING BETTER VISIBILITIES TO REGION. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 27, 1:00 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUN 27 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH
CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAINFALL...
HAIL UP TO THE SIZE OF PENNIES...
AND DOWNDRAFT WINDS UP TO 50 MPH.
AREAS AFFECTED AND TIMING:
GENERALLY SOUTH AND EAST OF A GREENFIELD TO OSAGE BEACH LINE THIS
AFTERNOON AND EVENING.
DISCUSSION:
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
TODAY AS INSTABILITY INCREASES WITH DAYTIME HEATING. THE GREATER
COVERAGE OF THUNDERSTORMS WILL LIKELY BE ACROSS EASTERN
PORTIONS OF THE OUTLOOK AREA...AS THIS REGION WILL BE UNDER THE
INFLUENCE OF AN UPPER LEVEL LOW CURRENTLY TRACKING TOWARD THE OHIO
RIVER VALLEY.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG
DOWNDRAFTS APPROACHING SEVERE LIMITS UP TO 50 MPH AND HAIL UP TO
THE SIZE OF PENNIES. ALONG WITH THE STRONG WINDS AND HAIL...WEAK
WIND FIELDS ALOFT WILL KEEP STORM MOTIONS SLOW AND PROVIDE FOR THE
POTENTIAL OF ONE TO TWO INCHES OF RAINFALL IN A SHORT PERIOD
OF TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ADDITIONAL WIDELY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE
TUESDAY AFTERNOON MAINLY ACROSS EASTERN PORTIONS OF THE OUTLOOK
AREA. A FEW STRONG STORMS ARE POSSIBLE...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.
HOT AND HUMID CONDITIONS WILL DEVELOP ON WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT. TEMPERATURES ON WEDNESDAY SHOULD REACH
THE MID TO UPPER 90S WITH AFTERNOON HEAT INDICES OF 100 TO 107
POSSIBLE.
A COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY AND WILL
PROVIDE ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS WITH A
CHANCE OF THUNDERSTORMS. THUNDERSTORM CHANCES ASSOCIATED WITH THIS
FRONT WILL CONTINUE THROUGH FRIDAY...WITH THE BETTER CHANCES
ACROSS FAR SOUTHERN MISSOURI.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE STRONGEST STORMS...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW/LINDENBERGIn the hours before
Special weather statement, Jun 27, 2:10 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT MON JUN 27 2005 MOZ090-271945- GREENE- 210 PM CDT MON JUN 27 2005 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE COUNTY UNTIL 245 PM CDT... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STRAFFORD...OR 9 MILES NORTHEAST OF SPRINGFIELD...AND DRIFTING NORTHEAST AT 5 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Special weather statement, Jun 27, 3:16 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT MON JUN 27 2005 MOZ082-092-272040- TEXAS-WRIGHT- 316 PM CDT MON JUN 27 2005 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWEST TEXAS AND EXTREME SOUTHEAST WRIGHT COUNTIES UNTIL 345 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNTAIN GROVE...OR 23 MILES SOUTHWEST OF HOUSTON. THIS STORM WAS NEARLY STATIONARY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Special weather statement, Jun 27, 4:22 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 PM CDT MON JUN 27 2005 MOZ092-272200- WRIGHT- 422 PM CDT MON JUN 27 2005 ...SIGNIFICANT WEATHER ADVISORY FOR WRIGHT COUNTY UNTIL 500 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HARTVILLE...OR 24 MILES SOUTH OF LEBANON...AND MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, Jun 27, 4:35 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 PM CDT MON JUN 27 2005 MOZ095-096-104-272230- CHRISTIAN-DOUGLAS-TANEY- 435 PM CDT MON JUN 27 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...DOUGLAS AND TANEY COUNTIES UNTIL 530 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER WESTERN DOUGLAS AND NORTHEAST TANEY COUNTIES. THE STRONGEST THUNDERSTORM WAS 10 MILES SOUTHWEST OF AVA...AND MOVING SOUTH AT 10 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.